Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 41, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 25, 2000, 8:59 PM CDT for Sawyer County, Washburn County, Wisconsin. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2000, 8:59 PM CDT (01:59 UTC)
- Expired
- Jul 25, 2000, 10:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Sawyer County, WI, Washburn County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 9:20 PM CDT | Thunderstorm Wind 50 E | Shell Lake, WI | Large trees were blown down. Wind speed is estimated. |
| Jul 25, 9:20 PM CDT | Thunderstorm Wind 50 E | Shell Lake, WI | Large trees were blown down. Wind speed is estimated. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 260202 SVRDLH WIC113-129-260300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 859 PM CDT TUE JUL 25 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAWYER COUNTY IN WISCONSIN EASTERN WASHBURN COUNTY IN WISCONSIN * UNTIL 1000 PM CDT * AT 859 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF SPRINGBROOK...OR ABOUT 12 MILES SOUTHWEST OF HAYWARD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAYWARD AROUND 915 PM CDT NORTHWOODS BEACH AROUND 920 PM CDT CHIEF LAKE AROUND 925 PM CDT DAMAGING HAIL UP TO ONE INCH ANPD DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ MELDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:20 AM CDT, 17 hours 39 minutes earlier.
Area forecast discussion, Jul 25, 3:20 AM CDT, 17 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 320 AM CDT TUE JUL 25 2000 FORECAST FOCUS...SFC LOW/TROUGH MOVEMENT AND ASSOCIATED TSTM ACTIVITY. MODELS IN GEN AGREEMENT THROUGH 30HRS...THEN SOME DIVERGENCE WITH AVN TRACKING FARTHER SOUTH WITH WEAKENING SFC LOW. AVN SEEMS TO HAVE THE BEST HANDLE ON STORMS THIS PAST EVE AND OVRNT. PLUS ITS SLOWER HANDLING OF THE TROF IS MORE IN LINE WITH UPR LVL DIVRG PATTERN AS WELL AS WHAT HAS OCCURRED THE LAST 24 HRS. WILL GO W/ AVN THIS FCST. STRONGEST INITIAL CONVECTION IS DIVERGING ARND OUR CWA. SOME ADDITIONAL SHOWERS ARE POPPING IN THE THETA E RDG BETWEEN THE TWO COMPLEXES...BUT NVA AND SUBSIDENCE IS KEEPING MIDDLE CONVECTION IN CHECK. MOST OF MORNING ACTIVITY SHOULD DISSIPATE ALLOWING FOR A BIT OF SUNSHINE TO BOOST INSTABILITY PARAMS FOR LATER AFTN AND EVENING STORMS. WILL WORD MOST ZONES TODAY WITH MORNING SHOWERS/STORMS ENDING...THEN AFTN REDEVELOPMENT. SFC TROF IS EXPECTED TO REACH OUR W CWA BY 00Z AND MSTR POOLING AND INCREASED INSTABILITY AHEAD OF TROF WILL COMBINE WITH STRONG PVA TO KICK OFF THUNDERSTORMS. AVN FOCUSING ON GENERATING AN MCS ACRS NC MN LATE THIS AFTN...WITH CORFIDI VECTORS SHOWING IT ROLLING INTO NW WIS OVRNT TNGT. Q-VECTOR CONVERG AND THETA E RDG MOVEMENT SUPPORT THIS SOLUTION AND WILL HIT PCPN A LITTLE HARDER IN THE EVE/NITE FCST FOR E 2/3RDS OF CWA. WEDNESDAY SHOWS H85 AND UPR TROF PUSHING INTO WI AS SFC LOW DROPS INTO S WI. LINGERING MSTR AND ANOTHER SHOT OF VORTICITY SHOULD BE ENOUGH TO KICK OFF SCTRD RW/TS ACRS MUCH OF CWA. WILL NOT CHG MUCH IN CURRNT WED FCST WITH 30/40 POPS ALL ZONES. TEMPS WILL BE TOUGH CALL TDY DEPENDING ON AMOUNT OF FILTERED SUNSHINE BEHIND INITIAL CONVECTION. WILL GO CLOSER TO WARMER FWC IN THE W ZONES AND NEAR COOLER FAN IN THE E. GUID LOWS TNGT AND WED HIGHS GEN FOLLOWED. .DLH...NONE. SHIMON
In the hours before
Special weather statement, Jul 25, 4:50 PM CDT, 4 hours 9 minutes before
MNZ038-252250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 450 PM CDT TUE JUL 25 2000 ...STRONG THUNDERSTORMS MOVING INTO PINE COUNTY... A STRONG THUNDERSTORM MOVING NORTHEAST AT 25 MILES AN HOUR WILL MOVE THROUGH PINE COUNTY THROUGH 545 PM. THE STORM MAY CONTAIN SMALL HAIL...WINDS UP TO 40 MPH...AND HEAVY RAIN. THE TOWNS IN THE PATH OF THE STORM ARE BROOK PARK...HINCKLEY...SANDSTONE...AND ASKOV. A SEVERE THUNDERSTORM IS IN EFFECT UNTIL 800 PM. STEWART
Special weather statement, Jul 25, 8:00 PM CDT, 59 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001-260115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 800 PM CDT TUE JUL 25 2000 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH...NUMBER 618...HAS EXPIRED ACROSS MOST OF NORTHEAST MINNESOTA AND FOR DOUGLAS COUNTY OF WISCONSIN. STRONG THUNDERSTORMS ARE MOVING EAST AND OUT OF THE WATCH AREA. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT IN PINE COUNTY UNTIL 845 PM CDT THIS EVENING. OTHER THUNDERSTORMS...EAST OF THE WATCH AREA...ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. EOM
Local storm report, Jul 25, 8:04 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH, MN
804 PM CDT TUE JUL 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
)0738 PM 3 N BEROUN MN 1.00 INCH HAIL
07/25/00 PINE HAIL FELL FOR 3 TO 4
MINUTES.
EOMLocal storm report, Jul 25, 8:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH, MN
810 PM CDT TUE JUL 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0738 PM 3 N BEROUN MN 1.00 INCH HAIL
07/25/00 PINE HAIL FELL FOR 3 TO 4
MINUTES.
0739 PM 6 SE SIREN WI .75 INCH HAIL
07/25/00 BURNEDTT HAIL FELL FOR 4 TO 5
MINUTES.
0806 PM PINE CITY MN WIND DAMAGE
07/25/00 PINE LARGE BRANCHES DOWN
EOMLocal storm report, Jul 25, 8:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH, MN
845 PM CDT TUE JUL 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0738 PM 3 N BEROUN MN 1.00 INCH HAIL
07/25/00 PINE HAIL FELL FOR 3 TO 4
MINUTES.
0739 PM 6 SE SIREN WI .75 INCH HAIL
07/25/00 BURNETT HAIL FELL FOR 4 TO 5
MINUTES.
0806 PM PINE CITY MN WIND DAMAGE
07/25/00 PINE LARGE BRANCHES DOWN.
0825 PM 4 W WASHBURN[ WI .75 INCH HAIL
07/25/00 WASHBURN SMALLER HAIL CONTINUED
TO FALL FOR AT LEAST
15 MORE MINUTES.
EOMNearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.